Countable composition closedness and integer-valued continuous functions in pointfree topology

Document Type: Research Paper

Author

Department of Mathematics and Statistics, McMaster University, Hamilton, Ontario, L8S 4K1, Canada.

Abstract

‎For any archimedean$f$-ring $A$ with unit in whichbreak$awedge‎ ‎(1-a)leq 0$ for all $ain A$‎, ‎the following are shown to be‎ ‎equivalent‎: ‎ ‎1‎. ‎$A$ is isomorphic to the $l$-ring ${mathfrak Z}L$ of all‎ ‎integer-valued continuous functions on some frame $L$‎. 2‎. ‎$A$ is a homomorphic image of the $l$-ring $C_{Bbb Z}(X)$‎ ‎of all integer-valued continuous functions‎, ‎in the usual sense‎, ‎on some topological space $X$‎. 3‎. ‎For any family $(a_n)_{nin omega}$ in $A$ there exists an‎ ‎$l$-ring homomorphism break$varphi‎ :‎C_{Bbb Z}(Bbb‎ ‎Z^omega)rightarrow A$ such that $varphi(p_n)=a_n$ for the‎ ‎product projections break$p_n:{Bbb Z^omega}rightarrow Bbb Z$‎. ‎This provides an integer-valued counterpart to a familiar result‎ ‎concerning real-valued continuous functions‎.

Keywords


 B. Banaschewski, On the $c^3$-characterization of the integer-valued continuous function ring ${mathfrak Z}L$. Seminar talk, University of Cape Town, October 2004.
 B. Banaschewski, On the function ring functor in pointfree topology. Appl. Categ. Struct. 13 (2005), 305-328.
 B. Banaschewski, P. Bhattacharjee, and J. Walters-Wayland, On the archimedean kernels of function rings in pointfree topology. Work in progress.
 J.R. Isbell, Atomless parts of spaces. Math. Scand 31 (1972), 5-32.
 M. Henriksen, J.R. Isbell, and D.G. Johnson, Residue class fields of lattice-ordered algebras. Fund. Math. 50 (1961/1962), 107-117.
 Y.-M. Li, G.-J. Wang, Localic Katv{e}tov-Tong insertion theorem and localic Tietze extension theorem, Comment. Math. Univ. Carolin. 38 (1997) 801-814.
J. Madden and J. Vermeer, Epicomplete archimedean $l$-groups via a localic Yosida theorem. J. Pure Appl. Alg. 68 (1990), 243-252.
 J. Picado and A. Pultr, Frames and Locals. Birkh"{a}user, Springer Basel AG 2012.